Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 1, 2020, 2:28 PM CDT for Williamson County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 2:28 PM CDT (19:28 UTC)
- Expired
- Jul 1, 2020, 3:24 PM CDT
- In force
- 56 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Williamson County, IL
The radar
The Paducah radar (KPAH), 77 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WGUS53 KPAH 011928
FFWPAH
ILC199-012230-
/O.NEW.KPAH.FF.W.0064.200701T1928Z-200701T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
228 PM CDT Wed Jul 1 2020
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Williamson County in southern Illinois...
* Until 530 PM CDT.
* At 226 PM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Up to one and a half
inches of rain has already fallen. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...A trained weather spotter reported flooded roads in
Marion.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Marion, Herrin, Carterville, Johnston City, Crainville, Cambria,
Energy, Hurst, Pittsburg, Creal Springs, Lake Of Egypt Area,
Stonefort, Freeman Spur, Bush, Whiteash, Williamson County Regional
Airport, Colp and Spillertown.
Additional rainfall amounts of one inch is possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3786 8871 3760 8871 3760 8915 3786 8915
FLASH FLOOD...OBSERVED
$$
ATL1 follow-up statement
163 WGUS73 KPAH 012024 FFSPAH Flash Flood Statement National Weather Service Paducah KY 324 PM CDT Wed Jul 1 2020 ILC199-012034- /O.CAN.KPAH.FF.W.0064.000000T0000Z-200701T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Williamson IL- 324 PM CDT Wed Jul 1 2020 ...THE FLASH FLOOD WARNING FOR WILLIAMSON COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3786 8871 3760 8871 3760 8915 3786 8915 $$ ATL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 12:38 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 1, 12:38 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1238 PM CDT Wed Jul 1 2020
.UPDATE...
Issued at 1235 PM CDT Wed Jul 1 2020
Updated aviation for 18z TAFs.
&&
.SHORT TERM...(Today through Thursday night)
Issued at 250 AM CDT Wed Jul 1 2020
A narrow band of convection extended from just west of I-57,
down along I-24 and into west KY early this morning, along a
1000-850mb theta-e gradient. Short term guidance shows this
area should continue to see development and activity through
mid morning. A general increase in activity is anticipated
today. We see convection over central MO, and a MCS over east
Nebraska moving into NW Missouri. Much of the HiRes guidance
shows an organized convective complex moving SE through the
day and most likely across southeast MO, southwest IL and
far west KY this afternoon or evening. Timing is still a bit
up in the air. But we have a little higher confidence in
placement given the CAM's consensus. Given the axis will be
west of the EVV Tri-State and KY Pennyrile, we decided to drop
the Flash Flood Watch for this area. We maintain it elsewhere.
Carter, Ripley, most of Wayne and Butler counties did not have
that much rain, so we are not adding those counties at this
time. WPC has best QPF west toward the MS River. Concern for
severe wx continues, especially with any organization, as a 30+ kt
H7/H4 wind "max" is seen in several model solutions, pushing
southeast across the region coincident with an increasingly
unstable atmosphere this afternoon and evening. Decent cold pool
development could aid in strong winds. Marginally severe hail also
possible given the degree of potential instability and decent mid
level lapse rates.
Convective chances will linger tonight, and start to shift
south. However, we expect development to persist as far NW as
our CWFA into the night up into SEMO, west KY, with lowest PoPs
again up toward the EVV Tri-State. Chances will continue into
Thursday, with best chances over SEMO.
This unsettled period is driven by a couple of disturbances
within the overall mean ridge across the nation's mid section,
that extends from mid/upper MS Valley region to the lower
Ohio Valley. With time, drier air should push west across the
area, resulting in a mainly dry Thursday night.
.LONG TERM...(Friday through Tuesday)
Issued at 250 AM CDT Wed Jul 1 2020
By Friday, we should be seeing a reprieve from the scattered
thunderstorm activity. Upper level ridging will be centered from TX
up through the central Plains states and arching into the Upper
Midwest. An upper level low will be situated in the deep south and
may play a role in our precipitation chances late in the weekend and
into early next week.
Surface high pressure will continue to build south from the Upper
Midwest on Friday and further dry things out in our area. The only
exception may be the far western sections of the CWA. If moisture
lingers there, some isolated convection will be possible on Friday.
Everywhere else, it should be a dry but warm day with highs a few
degrees either side of 90. That drier air infiltrating the area on
northeasterly flow, will tend to knock down dewpoints a few degrees
so while it will still be muggy, it will not be too awful.
By Saturday, the upper ridge axis slides south into the area but
there still may be enough moisture lingering in our west for a few
isolated showers or storms. The signal is not strong enough to add
mentionable PoPs at this time but something to keep an eye on.
The upper level low in the Deep South that looked like it could play
a role in developing convection over parts of the area over the
weekend, is still a contender. However, models differ on exactly
what, if any, influence it will have. The upper ridge across our
area will end up suppressing the effects of the upper low, at least
according to the latest GFS/ECMWF at least for Sunday. The Canadian
is more headstrong in keeping this feature in place just south of us
and kicking some deeper moisture back up into the region. Will
maintain the slight chance PoPs provided by the NBM but could see
Sunday being a relatively dry day for most areas, as the ensemble
mean is not very robust when it comes to QPF.
However, by the early part of next week, the upper ridge axis over
the area does weaken and we start to see an increase in the deeper
moisture. But there will be no decent focus for convection, so
diurnal air mass type storms are what will go into the forecast for
now for Monday into Tuesday. Highs will be in the lower 90s from the
weekend into early next week.
&&
.AVIATION...
Issued at 1235 PM CDT Wed Jul 1 2020
Forecast concerns today start with how fast mvfr cigs will
dissipate over a few of the TAF sites. The other main focus will
be concerning thunderstorms over the entire area. A slow moving
storm system is expected to continue moving southast across the
area this afternoon. Storms associated with this feature should
threaten CGI and MVN by 20Z and work their way over the rest of
the area through the afternoon. Isolated storms ahead of the storm
system will develop through at least 00z. This storm system
should exit the area after 00z...leaving vfr conditions and light
winds through the period.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 7 PM CDT this evening for ILZ075-076-
080>094.
MO...Flash Flood Watch until 7 PM CDT this evening for MOZ076-086-087-
110>112-114.
IN...None.
KY...Flash Flood Watch until 7 PM CDT this evening for KYZ001>013.
&&
UPDATE...99
AVIATION...99Hazardous weather outlook, Jul 1, 3:06 AM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 306 AM CDT Wed Jul 1 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 306 AM CDT Wed Jul 1 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for most of southern Illinois, southeast Missouri and west Kentucky through the evening. Refer to the Watch for details. There is a chance for a few severe thunderstorms today and this evening. Damaging winds and marginally severe hail will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms Thursday across all but the Evansville Tri State area. Friday, thunderstorm chances will be limited to the Ozark Foothills of southeast Missouri. Thunderstorm chances return Sunday and continue into next week for most of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight.
In the hours before
Special weather statement, Jul 1, 12:26 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
1226 PM CDT Wed Jul 1 2020
MOZ086-100-107>110-011815-
Butler MO-Carter MO-Stoddard MO-Wayne MO-Bollinger MO-Ripley MO-
1226 PM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOLLINGER...
CARTER...NORTHERN RIPLEY...WAYNE...NORTHWESTERN STODDARD AND
NORTHWESTERN BUTLER COUNTIES UNTIL 115 PM CDT...
At 1226 PM CDT, emergency management reported strong thunderstorms
along a line extending from 6 miles southwest of Grassy to near
Handy. Movement was southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Piedmont, Van Buren, Greenville, Sam A. Baker State Park, Lake
Wappapello State Park, Puxico, Ellsinore, Williamsville, Hendrickson,
Hunter, Wappapello, Brush Arbor, Lodi, Handy, Budapest, Milltown,
Shook, Fremont, Cascade and Grandin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3698 9122 3709 9096 3705 9096 3705 9078
3714 9078 3714 9076 3717 9076 3732 9038
3732 9025 3702 8985 3657 9112 3682 9112
3683 9122
TIME...MOT...LOC 1726Z 324DEG 21KT 3716 9020 3683 9113
DWSSpecial weather statement, Jul 1, 1:01 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
101 PM CDT Wed Jul 1 2020
MOZ112-011830-
Mississippi MO-
101 PM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MISSISSIPPI COUNTY UNTIL
130 PM CDT...
At 100 PM CDT, Doppler radar was tracking a strong thunderstorm near
Anniston, or near East Prairie, moving east at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
East Prairie, Towosahgy State Historic Site and Anniston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3667 8935 3667 8936 3684 8939 3691 8911
3685 8914 3684 8918 3680 8917 3679 8912
3676 8912 3675 8913 3676 8918 3673 8920
3669 8917 3666 8916 3665 8935
TIME...MOT...LOC 1800Z 260DEG 10KT 3677 8929
DWSSpecial weather statement, Jul 1, 1:14 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Paducah KY 114 PM CDT Wed Jul 1 2020 MOZ110-011845- Stoddard MO- 114 PM CDT Wed Jul 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR STODDARD COUNTY UNTIL 145 PM CDT... At 113 PM CDT, Doppler radar was tracking a strong thunderstorm over Puxico, or 11 miles east of Lake Wappapello State Park, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bloomfield, Puxico and Bell City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3687 9017 3694 9021 3705 8982 3684 8982 TIME...MOT...LOC 1813Z 270DEG 27KT 3693 9014 GREG
Special weather statement, Jul 1, 1:22 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Paducah KY
122 PM CDT Wed Jul 1 2020
ILZ075-080-081-084-085-011900-
Perry IL-Franklin IL-Jackson IL-Jefferson IL-Williamson IL-
122 PM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY...SOUTHWESTERN
JEFFERSON...WESTERN WILLIAMSON...EASTERN JACKSON AND WESTERN FRANKLIN
COUNTIES UNTIL 200 PM CDT...
At 122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tamaroa to near Elkville to near Cedar
Lake Area. Movement was east at 15 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Carbondale, Herrin, Murphysboro, Du Quoin, Pinckneyville,
Carterville, Christopher, Rend Lake Area, Sesser, Zeigler, De Soto,
Crainville, Cambria, Royalton, Energy, Elkville, Hurst, Valier,
Tamaroa and Cedar Lake Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3823 8900 3786 8900 3761 8901 3760 8930
3794 8939 3822 8932 3821 8915 3825 8915
3826 8914
TIME...MOT...LOC 1822Z 266DEG 13KT 3821 8924 3793 8931 3765 8923
DWSSpecial weather statement, Jul 1, 1:54 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Paducah KY
154 PM CDT Wed Jul 1 2020
ILZ075-011930-
Jefferson IL-
154 PM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL 230 PM CDT...
At 154 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Vernon, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Vernon, Bluford, Dix and Belle Rive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3823 8871 3825 8886 3827 8900 3845 8898
3842 8870
TIME...MOT...LOC 1854Z 285DEG 16KT 3835 8890
DWSSpecial weather statement, Jul 1, 2:01 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
201 PM CDT Wed Jul 1 2020
KYZ001>003-MOZ110>112-114-012000-
Carlisle KY-Fulton KY-Hickman KY-Stoddard MO-New Madrid MO-Scott MO-
Mississippi MO-
201 PM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR FULTON...HICKMAN...SOUTHWESTERN
CARLISLE...MISSISSIPPI...SOUTH CENTRAL SCOTT...NEW MADRID AND
SOUTHEASTERN STODDARD COUNTIES UNTIL 300 PM CDT...
At 200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Towosahgy State Historic
Site to near Malden. Movement was south at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sikeston, Dexter, Charleston, Portageville, East Prairie, New Madrid,
Fulton, Hickman, Bernie, Clinton, Lilbourn, Miner, Towosahgy State
Historic Site, Big Oak Tree State Park, Hunter-Dawson State Historic
Site, Gideon, Morehouse, Bertrand, Parma and Matthews.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3640 8959 3643 8972 3639 8975 3639 8997
3655 8995 3663 8996 3663 9002 3676 9001
3692 8958 3690 8910 3674 8896 3650 8884
3651 8932 3650 8942 3646 8946 3650 8949
3650 8953 3643 8955 3637 8951 3636 8956
TIME...MOT...LOC 1900Z 350DEG 15KT 3679 8917 3662 8995
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:40 PM CDT | Areal Flood Warning | PAH | Johnson, Union | 12 hr |
| Jul 1, 1:17 PM CDT | Areal Flood Advisory | PAH | Jackson, Perry | 3 hr |
| Jul 1, 1:22 PM CDT | Special Weather Statement | PAH | Jackson | 38 min |
| Jul 1, 1:54 PM CDT | Special Weather Statement | PAH | Jefferson | 36 min |
| Jul 1, 2:47 PM CDT | Special Weather Statement | PAH | Massac | 28 min |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.